Alert archive / Missouri / Flash Flood Warnings in 2009

Flash Flood Warning 75, NWS Springfield, MO

June 15, 20098 counties in Missouri

NWS Springfield, MO issued this flash flood warning at Jun 15, 2009, 11:53 AM CDT for 8 counties in Missouri. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2009, 11:53 AM CDT (16:53 UTC)
Expired
Jun 15, 2009, 3:00 PM CDT
In force
3 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

Counties Benton County, MO, Camden County, MO, Dent County, MO, Maries County, MO, Miller County, MO, Morgan County, MO, Phelps County, MO, Pulaski County, MO

The radar

The Springfield radar (KSGF), 145 km from the middle of the area, began a volume at 16:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 12:10 PM CDTFLASH FLOOD2 S Crocker, MOSTATE ROUTES DD AND HH CLOSED DUE TO FLOOD WATERS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 4.9 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2009-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2332 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2009-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 246 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2332 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
647 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
246 m²/s²
0-3 km storm-relative helicity
281 m²/s²
Significant tornado parameter
2.8
Supercell composite
18.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 151653
FFWSGF
MOC015-029-065-125-131-141-161-169-152000-
/O.NEW.KSGF.FF.W.0075.090615T1653Z-090615T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1153 AM CDT MON JUN 15 2009

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CAMDEN COUNTY IN CENTRAL MISSOURI...
  DENT COUNTY IN SOUTH CENTRAL MISSOURI...
  MARIES COUNTY IN CENTRAL MISSOURI...
  MILLER COUNTY IN CENTRAL MISSOURI...
  PHELPS COUNTY IN EAST CENTRAL MISSOURI...
  PULASKI COUNTY IN CENTRAL MISSOURI...
  SOUTHERN BENTON COUNTY IN CENTRAL MISSOURI...
  SOUTHERN MORGAN COUNTY IN CENTRAL MISSOURI...

* UNTIL 300 PM CDT.

* AT 1150 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
  EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED  
  AREA. RAINFALL AMOUNTS OF TWO TO FIVE INCHES HAVE FALLEN THIS      
  MORNING ACROSS THE WARNED AREA

* RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
  CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
  SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.

LAW ENFORCEMENT AND THE DEPARTMENT OF TRANSPORTATION HAS REPORTED 
NUMEROUS ROADS CLOSED DUE TO FLOODING ACROSS THE WARNED AREA. DRIVE 
WITH EXTREME CAUTION. TURN AROUND DONT DROWN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

&&

LAT...LON 3758 9117 3758 9131 3751 9131 3750 9121
      3742 9122 3742 9176 3760 9177 3770 9238
      3786 9241 3780 9255 3789 9263 3806 9307
      3807 9351 3835 9351 3830 9219 3815 9153
      3780 9153 3779 9133 3771 9131 3768 9115

$$

BARJENBRUCH
1 follow-up statement
000 
WGUS73 KSGF 151809
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
109 PM CDT MON JUN 15 2009

MOC015-029-065-125-131-141-161-169-152000-
/O.CON.KSGF.FF.W.0075.000000T0000Z-090615T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PULASKI MO-PHELPS MO-CAMDEN MO-MARIES MO-MILLER MO-DENT MO-BENTON MO-
MORGAN MO-
109 PM CDT MON JUN 15 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR
CAMDEN...DENT...MARIES...MILLER...PHELPS...PULASKI...SOUTHERN BENTON
AND SOUTHERN MORGAN COUNTIES...

AT 102 PM CDT...THE THUNDERSTORMS THAT PRODUCED TWO TO FIVE INCHES 
OF RAIN OVER PARTS OF CENTRAL MISSOURI INTO THE EARLY MORNING HOURS 
HAD MOVED OFF TO THE EAST...HOWEVER NEW THUNDERSTORMS WERE STARTING 
TO REDEVELOP SOUTH OF THE WARNED AREA.
  
NUMEROUS ROADS REMAIN FLOODED...INCLUDING HIGHWAY X IN MILLER 
COUNTY...HIGHWAY BB IN MORGAN COUNTY...AND HIGHWAYS DD AND HH IN 
PULASKI COUNTIES. RUNOFF FROM ADDITIONAL THUNDERSTORMS WILL SLOW THE 
FALL OR CAUSE FLOOD WATERS TO CLIMB EVEN HIGHER DURING THE MIDDLE TO 
LATE AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE IN ALONG CREEKS AND OTHER FLOOD PRONE AREAS SHOULD BE ALERT 
FOR RISING WATER LEVELS.  IF FLOODING IS OBSERVED...TURN AROUND DONT 
DROWN. 

&&

LAT...LON 3758 9117 3758 9131 3751 9131 3750 9121
      3742 9122 3742 9176 3760 9177 3770 9238
      3786 9241 3780 9255 3789 9263 3806 9307
      3807 9351 3835 9351 3830 9219 3815 9153
      3780 9153 3779 9133 3771 9131 3768 9115

$$

RUNNELS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 10:06 AM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jun 15, 10:06 AM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1006 AM CDT MON JUN 15 2009

...MESOSCALE CONVECTIVE DISCUSSION...

.UPDATE...

AS OF 1000 AM...CONVECTION CONTINUES TO FORM ALONG THE WARM FRONT
ORIENTED ACROSS MISSOURI FROM KANSAS CITY TO MEMPHIS TENNESSEE.
THE STRONGEST STORMS ARE ELEVATED AND FORMING AT THE NOSE OF 30 T0
40 KT 850MB FLOW OVER CENTRAL MISSOURI. THE COLUMN IS QUITE
SATURATED WITH VERY LITTLE DRY AIR INTRUSION SO HEAVY RAINFALL
REMAINS THE PRIMARY THREAT. SOME DRIER AIR IS WORKING ITS WAY INTO
EXTREME SOUTHERN MISSOURI WELL SOUTH OF THE FRONTAL BOUNDARY WHERE
A STRONG CAP IS IN PLACE.

ALONG THE SURFACE BOUNDARY OVER CENTRAL MISSOURI...MOST UNSTABLE
CAPE VALUES ARE ON THE ORDER OF 2000 J/KG ALONG THE BOUNDARY.
SURFACE BASED CONVECTION IS NOT LIKELY IN THE NEXT FEW HOURS AS
SURFACE AND MIXED LAYER INHIBITIONS ARE ON THE ORDER OF 100 J/KG.
CLOUD COVER ACROSS THE WARM SECTOR SOUTH OF THE FRONT WILL WORK
TO INHIBIT SURFACE HEATING AND DESTABILIZATION THIS MORNING.
PLENTY OF SHEAR IS IN PLACE OVER THE THREAT AREA WITH WIDESPREAD
40 TO 45 KT OF DEEP LAYER SHEAR AND 30 KT FROM 0 TO 1 KM. WITH
SURFACE BASED CONVECTION UNLIKELY...ELEVATED HAIL PRODUCERS WILL
BE A CONCERN WITH THE STRONGER STORMS.

OVER THE WARM SECTOR OF SOUTHWEST MISSOURI...PLENTY OF
INSTABILITY IS IN PLACE WITH GOOD WIND SHEAR. HOWEVER...SURFACE
INHIBITIONS REMAIN HIGH WITH SIGNIFICANT CLOUD COVER OVERHEAD.
THIS AREA WILL LIKELY REMAIN QUIET THROUGH THE MORNING. CLEARING
SKIES OVER EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI WILL
ALLOW DESTABILIZATION THIS AFTERNOON. THE FRONT WILL HAVE LIFTED
WELL NORTH BY THEN. WITH THE LACK OF A STRONG TRIGGER...THIS
INSTABILITY MAY REMAIN UNTAPPED THIS AFTERNOON. THIS WOULD LEAVE
SIGNIFICANT INSTABILITY IN PLACE AHEAD AN MCS MOVING OUT OF
KANSAS THIS EVENING AND OVERNIGHT. THE CURRENT EXPECTATION IS FOR
CONVECTION TO MOVE INTO THE ARE FROM THE WEST IN THE EVENING AND
OVERNIGHT HOURS.

KARDELL

&&

.DISCUSSION...

FORECAST HIGHLIGHTS/CHALLENGES IN THIS PACKAGE WILL DEAL WITH
SEVERE WEATHER CHANCES THROUGH TONIGHT...THEN ATTENTION WILL TURN
TO DRY AND WARM CONDITIONS DURING THE MIDDLE PORTIONS OF THE WEEK.

CURRENTLY...SHOWERS HAVE DEVELOPED ACROSS THE SOUTHERN AND WESTERN
PORTIONS OF THE CWA. A SUPERCELL THUNDERSTORM CONTINUES TO PUSH
EAST ACROSS SOUTH CENTRAL KANSAS THIS MORNING AND IF ITS ABLE TO
SUSTAIN ITSELF IT SHOULD PUSH INTO THE FAR SOUTHWESTERN CWA
AROUND 10Z. ADDITIONAL THUNDERSTORM ACTIVITY HAS DEVELOPED ACROSS
CENTRAL KANSAS AND THIS ACTIVITY IS SLOWLY PUSHING TO THE EAST
NORTHEAST. THE LOW LEVEL JET IS CURRENTLY AROUND 30 TO 35KT OUT OF
THE SOUTH AND SHOULD VEER TO THE EAST AND NOSE INTO THE AREA.
THERE IS ELEVATED INSTABILITY OVER THE REGION AREA THIS MORNING
WITH GENERALLY 1000 TO 1500 J/KG OF MU-CAPE ACROSS THE AREA. ANY
ACTIVITY THE DEVELOPS OVER THE AREA SHOULD BE ELEVATED...BUT WILL
HAVE TO WATCH THE STORMS TO THE WEST AS THEY ARE CURRENTLY SURFACE
BASED AND COULD REMAIN SURFACE BASED AS THEY MOVE INTO THE AREA.
MID LEVEL LAPSE RATES ARE NOT THAT GREAT OVER THE AREA AND MID
LEVEL TEMPERATURES ARE QUITE WARM AS 500 MB TEMPERATURES ARE
AROUND -8 TO -9 DEGREES. THIS SHOULD LIMIT THE HAIL AND SEVERE
THREAT THIS MORNING...BUT THERE WILL REMAIN A MARGINAL THREAT WITH
THE ELEVATED CONVECTION. IF THE SUPERCELL TO THE WEST MAINTAINS
ITSELF THERE WILL BE A GREATER SEVERE THREAT WITH THAT ACTIVITY.

FEEL THAT CONVECTION WILL GRADUALLY INCREASE OVER THE REGION THIS
MORNING AND WILL GENERALLY PUSH EAST OF THE AREA BY THE AFTERNOON.
THERE SHOULD BE SOME LINGERING ACTIVITY ACROSS CENTRAL MISSOURI
THIS AFTERNOON. CONVECTION SHOULD REDEVELOP ACROSS WESTERN AND
CENTRAL KANSAS LATE THIS AFTERNOON INTO THE EVENING HOURS. GIVEN
THE WIND FIELDS SUPERCELLS WILL BE POSSIBLE ACROSS THESE AREAS.
THIS ACTIVITY WILL SPREAD EAST TOWARDS THE AREA AND WILL LIKELY
DEVELOP INTO AN MCS NEAR OR OVER THE AREA. THERE IS POTENTIAL
FOR SUPERCELLS ACROSS THE FAR WESTERN CWA BEFORE THE STORMS
DEVELOP INTO AN MCS. ALL MODES OF SEVERE WEATHER WILL BE POSSIBLE
WITH ANY SUPERCELL...WITH LARGE HAIL AND DAMAGING WINDS BEING THE
MAIN HAZARDS WITH THE MCS OVERNIGHT. HEAVY RAINFALL WILL ALSO BE
POSSIBLE.

AN UPPER LEVEL RIDGE WILL BUILD OVER THE REGION BY MID WEEK
BRINGING AN END TO THE ACTIVE WEATHER PATTERN. UNDER THE RIDGE
MUCH WARMER WEATHER WILL MOVE INTO THE AREA. WITH HIGHS IN THE
LOWER TO MID 90S POSSIBLE. WITH THE RECENT RAINS THE GROUND IS
VERY GREEN AND MOIST AND THE MODELS ARE LIKELY OVERDOING HIGHS
SOME...THUS HAVE UNDER CUT HIGHS A FEW DEGREES. THE LOW LEVEL
MOISTURE WILL LEAD TO MUGGY CONDITIONS...AND HEAT INDEX VALUES
WILL LIKELY WARM INTO THE UPPER 90S TO AROUND 100 DEGREES
WEDNESDAY AND THURSDAY AFTERNOON. AN UPPER LEVEL SHORTWAVE TROUGH
WILL SWING ACROSS THE NORTHERN PLAINS LATE IN THE WEEK...WHICH
WILL PUSH A COLD FRONT THROUGH THE AREA...BRING SLIGHTLY COOLER
CONDITIONS AND CHANCES FOR THUNDERSTORMS LATE THIS WEEK INTO THE
START OF THE WEEKEND.

WISE

&&

.AVIATION...

FOR THE 12Z KSGF AND KJLN TAFS...A THUNDERSTORM COMPLEX DEVELOPED
THIS MORNING BUT REMAINED WELL NORTH AND EAST OF THE TAF SITES.
THERE IS ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY ACROSS
NORTHEASTERN KANSAS AND NORTHWESTERN OKLAHOMA THIS MORNING. FEEL
THE MAJORITY OF THIS ACTIVITY WILL REMAIN NORTH AND SOUTH OF THE
TAF SITES RESPECTIVELY...HOWEVER CANNOT COMPLETELY RULE OUT ISOLATED
CONVECTION NEAR THE TAF SITES THIS MORNING AND AFTERNOON.
CONFIDENCE IS TOO LOW AT THIS TIME TO INCLUDE IN TAFS AT THIS
TIME.

LATE THIS AFTERNOON...THUNDERSTORMS ARE EXPECTED TO REDEVELOP
ACROSS CENTRAL KANSAS AND PUSH EAST TOWARDS THE AREA. ANOTHER
COMPLEX OF STORMS WILL LIKELY DEVELOP THIS EVENING INTO THE
OVERNIGHT HOURS. THE EXACT TRACK THIS WILL TAKE IS STILL IN
QUESTION...BUT WILL LIKELY PASS NEAR THE TAF SITES AND HAVE
INCLUDED VCTS IN THE TAFS FOR THE OVERNIGHT HOURS TO COVER THIS. A
STRONG LOW LEVEL JET WILL DEVELOP OVERNIGHT INTO TUESDAY
MORNING...WHICH MAY RESULT IN LOW LEVEL WIND SHEAR AT THE TAF
SITES.

WISE

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jun 15, 7:07 AM CDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
707 AM CDT MON JUN 15 2009

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161215-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
707 AM CDT MON JUN 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS CAPABLE OF PRODUCING
  HAIL TO THE SIZE OF GOLF BALLS
  WIND GUSTS TO 60 MPH
  VERY HEAVY RAINFALL AND LOCALIZED FLOODING
  AND ISOLATED TORNADOES

  AREAS AFFECTED AND TIMING:

  TWO ROUNDS OF STRONG TO SEVERE STORMS WILL BE POSSIBLE TODAY.
  THE FIRST IS CURRENTLY PUSHING EAST THROUGH CENTRAL MISSOURI AND
  WILL PUSH OUT OF THE OUTLOOK AREA BY MID MORNING. THE SECOND
  ROUND IS EXPECTED TO EFFECT THE WESTERN PORTIONS OF THE OUTLOOK
  AREA LATE THIS AFTERNOON INTO THE EVENING HOURS...THEN SPREAD
  ACROSS THE ENTIRE OUTLOOK AREA OVERNIGHT.

  DISCUSSION:

  A THUNDERSTORM COMPLEX HAS DEVELOPED ACROSS CENTRAL MISSOURI
  THIS MORNING AND IS CURRENTLY PUSHING EAST THROUGH THE
  NORTHEASTERN PORTIONS OF THE OUTLOOK AREA. THIS ACTIVITY WILL
  CONTINUE TO PUSH EAST AND IS EXPECTED TO EXIT THE OUTLOOK AREA
  BY MID MORNING. THE STRONGER STORMS WITHIN THIS ACTIVITY COULD
  BE CAPABLE OF PRODUCING LARGE HAIL TO THE SIZE OF QUARTERS AND
  WIND GUSTS IN EXCESS OF 60 MPH. HEAVY RAINFALL AND LOCALIZED
  FLOODING WILL ALSO BE POSSIBLE.

  LATE THIS AFTERNOON INTO THE EVENING HOURS...REDEVELOPMENT OF
  STORMS ARE EXPECTED ACROSS WESTERN AND CENTRAL KANSAS. THE
  ENVIRONMENT FAVORS THE DEVELOPMENT OF SUPERCELLS IN THIS AREA.
  THIS ACTIVITY SHOULD SPREAD EAST INTO THE WESTERN PORTIONS OF
  THE OUTLOOK AREA THIS EVENING. LARGE HAIL TO THE SIZE OF GOLF
  BALLS....DAMAGING WINDS AND ISOLATED TORNADOES WILL BE
  POSSIBLE. THIS ACTIVITY IS EXPECTED TO THEN DEVELOP INTO A
  COMPLEX OF STORMS AND PUSH EAST ACROSS THE OUTLOOK AREA
  OVERNIGHT. THE MAIN HAZARDS WITH THIS ACTIVITY WILL BE LARGE
  HAIL TO THE SIZE OF QUARTERS AND DAMAGING WINDS. HEAVY RAINFALL
  WILL ONCE AGAIN BE POSSIBLE WHICH COULD LEAD TO FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  LINGER THUNDERSTORMS WILL BE POSSIBLE ACROSS THE AREA TUESDAY
  MORNING...BUT THIS ACTIVITY IS NOT EXPECTED TO BE SEVERE AT
  THIS TIME.

  TEMPERATURES WILL WARM INTO THE 90S WEDNESDAY AND THURSDAY
  AFTERNOON...WITH MOISTURE LOW LEVELS...HEAT INDEX VALUES ARE
  EXPECTED TO WARM INTO THE UPPER 90S TO NEAR 100 DEGREES.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE NEED ACROSS PORTIONS OF CENTRAL MISSOURI
 THIS MORNING AND MAY BE NEED AGAIN ACROSS THE OUTLOOK AREA THIS
 EVENING INTO THE OVERNIGHT HOURS.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

WISE

In the hours before

Special weather statement, Jun 15, 9:11 AM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
911 AM CDT MON JUN 15 2009

MOZ071-083-151445-
PHELPS MO-DENT MO-
911 AM CDT MON JUN 15 2009

...SIGNIFICANT WEATHER ALERT FOR DENT AND SOUTHERN PHELPS COUNTIES
UNTIL 945 AM CDT...

AT 910 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTH OF NEWBURG...OR 14 MILES SOUTH OF
ROLLA...MOVING EAST AT 30 MPH. A SECOND STRONG THUNDERSTORM WAS
LOCATED 10 MILES EAST OF SALEM...ALSO MOVING EAST AT 30 MPH.

PEOPLE IN DENT AND SOUTHERN PHELPS COUNTIES...INCLUDING THE CITY OF
SALEM...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

BARJENBRUCH
Local storm report, Jun 15, 9:28 AM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
928 AM CDT MON JUN 15 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0927 AM     FLASH FLOOD      3 S MONTREAL            37.93N  92.59W
06/15/2009                   CAMDEN             MO   DEPT OF HIGHWAYS

            LOW WATER CROSSING ON STATE ROUTE BB CLOSED DUE TO
            FLOODING.

&&

HATCH
Local storm report, Jun 15, 9:30 AM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
930 AM CDT MON JUN 15 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0929 AM     FLASH FLOOD      3 NW CROCKER            37.98N  92.30W
06/15/2009                   PULASKI            MO   DEPT OF HIGHWAYS

            STATE ROUTE U CLOSED DUE TO HIGH WATER.

&&

HATCH
Local storm report, Jun 15, 9:38 AM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
938 AM CDT MON JUN 15 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0936 AM     FLASH FLOOD      2 N STOUTLAND           37.84N  92.51W
06/15/2009                   CAMDEN             MO   DEPT OF HIGHWAYS

            LOW WATER CROSSING ON HIGHWAY H CLOSED DUE TO FLOODING.

&&

HATCH
Local storm report, Jun 15, 11:08 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1108 AM CDT MON JUN 15 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1107 AM     FLASH FLOOD      3 SW ELDON              38.32N  92.62W
06/15/2009                   MILLER             MO   DEPT OF HIGHWAYS

            STATE ROUTE Z CLOSED DUE TO FLOODING.

&&

HATCH
Special weather statement, Jun 15, 11:52 AM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1152 AM CDT MON JUN 15 2009

MOZ079-151715-
POLK MO-
1152 AM CDT MON JUN 15 2009

...SIGNIFICANT WEATHER ALERT FOR SOUTHERN POLK COUNTY UNTIL 1215 PM
CDT...

AT 1150 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MORRISVILLE...OR 10 MILES SOUTH OF
BOLIVAR...MOVING EAST AT 20 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

KARDELL

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 5:10 AM CDTAreal Flood AdvisorySGFBenton, St. Clair6 hr
Jun 15, 5:33 AM CDTSevere Thunderstorm WarningSGFBenton, Camden, Morgan42 min
Jun 15, 5:39 AM CDTSevere Thunderstorm WarningSGFDent, Phelps, Pulaski, Texas51 min
Jun 15, 6:03 AM CDTTornado WarningSGFCamden, Miller27 min
Jun 15, 6:11 AM CDTFlash Flood WarningSGFBenton, Camden, Miller, Morgan6 hr
Jun 15, 6:27 AM CDTSevere Thunderstorm WarningSGFCamden, Maries, Miller, Pulaski48 min
Jun 15, 7:27 AM CDTFlash Flood WarningSGFCamden, Maries, Phelps, Pulaski5 hr
Jun 15, 8:35 AM CDTFlash Flood WarningSGFDent3 hr
Jun 15, 12:00 PM CDTSevere Thunderstorm WarningSGFDallas, Greene, Polk, Webster45 min
Jun 15, 12:11 PM CDTSevere Thunderstorm WarningSGFTexas, Wright49 min
Jun 15, 12:59 PM CDTFlash Flood WarningSGFTexas, Wright4 hr
Jun 15, 1:24 PM CDTSevere Thunderstorm WarningSGFShannon, Texas51 min
Jun 15, 1:39 PM CDTSevere Thunderstorm WarningSGFOregon51 min
Jun 15, 1:57 PM CDTTornado WarningSGFOregon33 min
Jun 15, 2:10 PM CDTSevere Thunderstorm WarningSGFOregon, Shannon35 min
Jun 15, 2:21 PM CDTSevere Thunderstorm WarningSGFHowell, Ozark54 min
Jun 15, 2:25 PM CDTSevere Thunderstorm WarningSGFOregon31 min
Jun 15, 2:41 PM CDTFlash Flood WarningSGFOregon, Shannon5 hr
Jun 15, 2:55 PM CDTFlash Flood WarningSGFDent, Phelps3 hr
Jun 15, 3:02 PM CDTAreal Flood WarningSGFBenton, Camden, Maries, Miller, Morgan, Pulaski18 hr
Jun 15, 3:35 PM CDTFlash Flood WatchSGFBarry, Barton, Benton, Camden, Cedar, Christian and 28 more20 hr
Jun 15, 5:58 PM CDTAreal Flood WarningSGFDent, Phelps18 hr
Jun 15, 6:31 PM CDTSevere Thunderstorm WarningSGFDouglas, Ozark59 min

Nearby

Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.